Florida, 2003Funnel Cloud in Florida, May 28, 2003
May 28, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 28, 1:45 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, May 28, 1:45 PM EST, 2 hours 15 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION...CORRECTED WATCH EXP TIME
NATIONAL WEATHER SERVICE MIAMI
245 PM EDT WED MAY 28 2003
FLOODING POTENTIAL CONTINUES HIGH ACROSS EASTERN PORTIONS OF SOUTH
FLORIDA. SCATTERED THUNDERSTORMS NOW INCREASING IN COVERAGE AND
INTENSITY ACROSS SOUTH FLORIDA WILL LIKELY PERSIST WELL INTO THE
EVENING HOURS. COULD SEE SIGNIFICANT FLOODING IN METRO BROWARD IF
HEAVY RAIN ACCUMULATES THERE. FLOODING COULD ALSO OCCUR IN EASTERN
PALM BEACH AND EASTERN MIAMI-DADE AS WELL IF STORMS BEGIN TRAINING
AND/OR MEANDERING WITH OUTFLOWS. WILL EXTEND FLOOD WATCH THROUGH
TONIGHT. WITH DEEP MOISTURE CONTINUING AND WEAKENING FRONT SAGGING
ACROSS SOUTH FLORIDA THURSDAY...STORMS WILL LIKELY DEVELOP ONCE
AGAIN AND MOVE INTO THE EASTERN METRO AREAS UNDER SOUTHWEST STEERING
FLOW. MAY HAVE TO CONSIDER FLOOD POTENTIAL AGAIN...HOWEVER RAINS MAY
FAVOR MORE OF THE SOUTHERN PART OF THE PENINSULA SO WILL HAVE TO
ADJUST THREAT AREAS. SOMEWHAT DRIER AIR WILL FILTER IN FRIDAY SO
RAIN CHANCES WILL DECREASE. GUIDANCE TEMPERATURES LOOK GOOD.
UPPER TROUGH WILL PERSIST OVER FLORIDA THROUGH WEDNESDAY. SURFACE
RIDGE WILL REMAIN JUST SOUTH OF THE PENINSULA MAINTAINING SOUTHWEST
FLOW. WILL KEEP TEMPERATURES NEAR NORMAL AND SCATTERED
AFTERNOON/EVENING SHOWERS AND STORMS THROUGHOUT THE PERIOD.
MARINE WINDS WILL BE GENERALLY SOUTHWEST TO WEST 15 KNOTS OR LESS
THROUGH THE FORECAST PERIODS AS SURFACE RIDGE STAYS SOUTH OF THE
PENINSULA. NO HIGHLIGHTS.
NO PROBLEMS FOR FIRE WEATHER.
PBI TB 071/089 070/089 071 24563
FLL TB 072/089 071/090 073 24563
MIA TB 073/090 072/090 073 24563
APF EB 073/084 073/084 073 24341
.MIA...FLOOD WATCH EASTERN PALM BEACH...EASTERN BROWARD AND EASTERN
MIAMI-DADE COUNTIES UNTIL 7 AM THURSDAY.Hazardous weather outlook, May 28, 4:00 AM EST, 12 hours before
FLZ063-066>075-281600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT WED MAY 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...FLOOD WATCH EAST COAST ZONES UNTIL 500 PM...
ANOTHER ROUND OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ACROSS SOUTH FLORIDA AGAIN TODAY. LOCALLY HEAVY RAINS WILL
OCCUR AGAIN. SOUTH FLORIDA SOILS ARE VERY SATURATED AND LOCAL
FLOODING IN THESE HEAVY RAINS WILL OCCUR BUT ESPECIALLY IN EASTERN
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES.
NO HAZARDOUS WEATHER IS EXPECTED THOUGH.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED DUE TO HEAVY RAINS AND POSSIBLE
FLOODING TODAY.
In the hours before
Local storm report, May 28, 10:24 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1124 AM EDT WED MAY 28 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM OAKLAND PARK FL FLOOD
05/27/03 BROWARD WATER INTO 10 HOMES AROUND
1500 BLOCK OAKLAND PARK
BLVD.
0725 PM MIRAMAR FL FLOOD
05/27/03 BROWARD 1 FOOT OF WATER MIRAMAR
PKWY AND 66TH AVENUE NEAR
NORTH PERRY AIRPORT
0727 PM DANIA BEACH FL FLOOD
05/27/03 BROWARD 2 1/2 FEET OF WATER DANIA
BEACH BLVD--POWER OUTAGE
0800 PM FORT LAUDERDALE FL FLOOD
05/27/03 BROWARD 1/2 FOOT WATER IN
BUILDING--TELEPHONE SERVICE
OUT
0530 PM FORT LAUDERDALE FL WIND DAMAGE
05/27/03 BROWARD POWER LINES DOWN
0530 PM FORT LAUDERDALE FL FUNNEL CLOUD
05/27/03 BROWARD FUNNEL CLOUDY REPORTED BY
MEDIA AT I-95 AND BROWARD
BLVD
WCLocal storm report, May 28, 10:24 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1124 AM EDT WED MAY 28 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM FORT LAUDERDALE FL WIND DAMAGE
05/27/03 BROWARD POWER LINES DOWN
0530 PM FORT LAUDERDALE FL FUNNEL CLOUD
05/27/03 BROWARD FUNNEL CLOUDY REPORTED BY
MEDIA AT I-95 AND BROWARD
BLVD
0700 PM OAKLAND PARK FL FLOOD
05/27/03 BROWARD WATER INTO 10 HOMES AROUND
1500 BLOCK OAKLAND PARK
BLVD.
0725 PM MIRAMAR FL FLOOD
05/27/03 BROWARD 1 FOOT OF WATER MIRAMAR
PKWY AND 66TH AVENUE NEAR
NORTH PERRY AIRPORT
0727 PM DANIA BEACH FL FLOOD
05/27/03 BROWARD 2 1/2 FEET OF WATER DANIA
BEACH BLVD--POWER OUTAGE
0800 PM FORT LAUDERDALE FL FLOOD
05/27/03 BROWARD 1/2 FOOT WATER IN
BUILDING--TELEPHONE SERVICE
OUT
WCLocal storm report, May 28, 10:24 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
1124 AM EDT WED MAY 28 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM FORT LAUDERDALE FL WIND DAMAGE
05/27/03 BROWARD POWER LINES DOWN
0530 PM FORT LAUDERDALE FL FUNNEL CLOUD
05/27/03 BROWARD FUNNEL CLOUD REPORTED BY
MEDIA AT I-95 AND BROWARD
BLVD
0700 PM OAKLAND PARK FL FLOOD
05/27/03 BROWARD WATER INTO 10 HOMES AROUND
1500 BLOCK OAKLAND PARK
BLVD.
0725 PM MIRAMAR FL FLOOD
05/27/03 BROWARD 1 FOOT OF WATER MIRAMAR
PKWY AND 66TH AVENUE NEAR
NORTH PERRY AIRPORT
0727 PM DANIA BEACH FL FLOOD
05/27/03 BROWARD 2 1/2 FEET OF WATER DANIA
BEACH BLVD--POWER OUTAGE
0800 PM FORT LAUDERDALE FL FLOOD
05/27/03 BROWARD 1/2 FOOT WATER IN
BUILDING--TELEPHONE SERVICE
OUT
WCFunnel Cloud, Palm Beach
- When
- May 28, 4:00 PM EST
- Where
- Palm Beach County, 5 mi SW of Belle Glade
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A funnel cloud was sighted southwest of Belle Glade.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 28, 2003$70,000 · F0 · 26 events
- Tornadoes and Hail in Illinois, May 28, 2003F1 · 23 events
- Lightning Strike in Massachusetts, May 28, 2003$80,000 · 1 event
- Hail and Damaging Winds in Indiana, May 28, 2003$35,000 · 60 kt wind · 10 events
- Flash Flood and Hail in Connecticut, May 28, 2003$35,000 · 0.75 in hail · 4 events
- Lightning Strike in New Jersey, May 28, 20031 injured · $10,000 · 1 event
- Strong Wind in New York, May 28, 20031 injured · 1 event
- Heat in California, May 28, 20035 events
- Dust Devil in Alaska, May 28, 2003$1,000 · 1 event
- Damaging Wind in Florida, May 28, 200355 kt wind · 1 event
- Wildfire in Hawaii, May 28 to 31, 20031 event
- Hail in Wisconsin, May 28, 20030.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351256.